# SDR 2005FA0000652

- Difficulty date: May 3, 2005
- Submitted: May 9, 2005
- Operation: General aviation
- Aircraft: N1767R
- Make and model: Cessna A185F
- Aircraft serial: 18502487
- Engine: Cont IO520*
- System (JASC): 3250 · Landing Gear Steering System
- Part: Pawl
- Part number: 3219
- Condition: Worn
- Location: Tail Wheel Steer
- Component: Tail Wheel Assy, Cessna
- Component part number: 07421476
- Stage of operation: LD
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

APPEARS THAT THE STEERING LOCK PAWL DID NOT ENGAGE SUFFICIENTLY TO LOCK THE TAIL WHEEL.  UPON LANDING THE TAIL WHEEL CASTORED.  SWINGING THE AC TO THE RT AND OFF OF THE RUNWAY.  AC SUSTAINED DAMAGE TO ITS LT WING.  INVESTIGATION DISCLOSED THAT THE TAIL WHEEL STEERING PAWL WAS WORN TO A POINT THAT IT WOULD NOT SUFFICIENTLY LOCK THE LOCKING COLLAR.  REPORTERS CONCERN IS THAT WEAR OF THIS PIN IS NOT EASILY APPARENT EXCEPT THROUGH WRITE-UP BY A PILOT EXPERIENCED WITH THIS PROBLEM.  VISUAL INSPECTION OF THE TAIL WHEEL ASSY WOULD NOT DISCLOSE THIS PROBLEM.  (GL15200511027) (K)
